How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Pharmacy
Satisfied Customers: 52493
Experience:  Medical Doctor Trained in Pharmacology
55099014
Type Your Pharmacy Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I'm visiting a school in Uganda. Yesterday Owen, a 14 year

Customer Question

I'm visiting a school in Uganda. Yesterday Owen, a 14 year old student, had an epileptic seizure. When it was finished I took him to see the local doctor who suggested the boy take Neurorubine-forte once a day to help development of his nerves. These are expensive...about $1 Canadian per pill. Absolutely out of reach for this kid who lives in poverty with his older brother and no parents. I purchased two months supply for him. Three questions: 1. Will this vitamin B complex actually help him? 2. What will happen when he stops taking it? 3. Can cheaper, more affordable vitamin B vitamins be used as an affordable replacement? Thanks, Elizabeth
JA: I'm trying to find the right Pharmacist for you right now. As soon as they are ready, I will let you know. Have you seen a doctor about this yet? What medications are you taking?
Customer: Owen is also taking phenbital 30mg which is an anti-convulsants. He was taking two 200mg tablets of carbamazepine daily, but yesterday's doctor said this is too much for a 14 year old boy and he should only be taking one tablet. I don't know who to believe.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: You're pressing the return button for standard questions. I've answered your questions. No way to know about allergies to medication.
JA: Anything else in your medical history you think the doctor should know?
Customer: See above.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Pharmacist about your situation and then connect you two.
Submitted: 4 months ago.
Category: Pharmacy
Expert:  Dr. Phil, MD replied 4 months ago.

Good for you for trying to help

1)no, it won't help

2)it won't matter because it is not doing anything

3)There are seizure meds that are dirt cheap that work

see another doctor

Expert:  Dr. Phil, MD replied 4 months ago.
Thanks for this question.Please don't forget a positive rating.I appreciate it. :)
Expert:  rx_lauren replied 4 months ago.

Hi there. Thank you for your questions regarding Owen. I would like to add a bit more detail around your question. Although there is some discussion around nutritional deficiencies causing seizures, the only B vitamin proven is vitamin B6 and that has really only been shown in the infant population. I would not recommend spending the money on those vitamins. There is some discussion that hypoglycemia (low blood sugar) can cause certain types of seizures, although not proven either, but I would be more focused on a well-balanced diet if at all possible instead of expensive supplements. I do not see any harm in Owen stopping the supplements. I hope that helps you with further detail around your vitamin B complex questions.

Expert:  Dr. Phil, MD replied 4 months ago.

still need help?

Related Pharmacy Questions